1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Empagliflozin 10mg tablets

Discussion in 'Type 2 Diabetes' started by Suedaisy, Dec 12, 2019.

  1. Suedaisy

    Suedaisy Type 2 · Well-Known Member

    Messages:
    45
    Likes Received:
    14
    Trophy Points:
    48
    Hi Just when i thought thing was improving with my doctors im back to square one again
    Does anyone take Empagliflozin 10mg tablets and is stomach pain bad
    i was off work long term in oct to end of nov with my diabetes and high blood pressure i actually managed to get to see the Only Diabetic Nurse end of Nov who couldnt understand why my sugar was still high (bare in mind i last saw her in april 2018) so gave her history with my hubbys health issue and she said no wonder its high and its gone up a lot
    she did all usual checks with me and mentioned when i last had a Urine test i said couple of week ago and that i had infection and took antibiotics however i took a sample she tested it and said Oh Dear you have Nitrates and Protein and that she would have to ask doc for more antibiotics and she gunna recommend me to go on Empagliflozin 10mg tablets which i have been taking each day
    she also said she was going to give me a monitor for ketones but not got it yet as she has been ill
    However i have been having really bad stomach pains for 7=10 days so i mentioned today to receptionist to give Diabetic Nurse a message and she called back to say Stop taking the tablets and i Must see a doctor so went in to make an appointment and none till the new year @@@@ i have to call or go in for an appointment at 8am but she told there is only 4 appointments available
    so back to square one again so fed up again na x
     
    • Hug Hug x 1
  2. DCUKMod

    DCUKMod I reversed my Type 2 · Master
    Staff Member Administrator

    Messages:
    14,301
    Likes Received:
    8,228
    Trophy Points:
    298
    Oh dear Daisy

    Are you saying you started your Empagliflozin and antibiotics for a urinary infection at the same time, or did you start on the Empagiflozin, then develop the UTI?

    The way Empagliflozin works is to make you wee out the excess sugars in your system. For that reason, there is sometimes confusion because the urine tests positive for glucose. The downside is it can mean, for some people, they are more at risk of UTIs. Of course that doesn't happen to everyone.

    Does your GP have a telephone consultation option available? It's very far from ideal when you have tummy pains, so he's likely to want to examine you, but it might be a faster way to talk to a doctor?

    If you can't see a Doctor, then in your shoes, I would call in and ask for a consultation with my pharmacist. They are incredibly knowledgeable - especially on how drugs work and any interactions or side effects, so even if he can't maybe totally solve your problem, he might be better placed to guide you than seeing nobody for a while.
     
  3. Suedaisy

    Suedaisy Type 2 · Well-Known Member

    Messages:
    45
    Likes Received:
    14
    Trophy Points:
    48
    Hi
    I was give both at same time as the urine test was done at my appointment with DN and found the protein and nitrates so said to have antibiotics for UTI and said she was going to recommend the meds for my bloods and she did say there was 3 different meds but one of them cause hypo so didnt want me on that one so was going to email doc and was put on Empagliflozin she said only side effect i may get is thrush
    docs dont have a tele consultant only with triage nurse and she decides if i need doc

    I will see pharacist in morning to see if he can help

    Im so frustrated cos they never listen to me when i say somehing is wrong x
     
  4. DCUKMod

    DCUKMod I reversed my Type 2 · Master
    Staff Member Administrator

    Messages:
    14,301
    Likes Received:
    8,228
    Trophy Points:
    298
    If your pharmacist is a bit concerned (and I have no idea if he will be), he may be able to leverage an appointment for you.
     
  5. Suedaisy

    Suedaisy Type 2 · Well-Known Member

    Messages:
    45
    Likes Received:
    14
    Trophy Points:
    48
    im going to try in morning fingers crossed
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook